Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 83, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 3, 2021, 2:38 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 112 min.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 3, 2021, 4:30 PM CDT
- In force
- 112 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WGUS84 KMOB 031938 FLSMOB Flood Advisory National Weather Service Mobile AL 238 PM CDT Sat Jul 3 2021 FLC091-113-032130- /O.NEW.KMOB.FA.Y.0083.210703T1938Z-210703T2130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Okaloosa FL-Santa Rosa FL- 238 PM CDT Sat Jul 3 2021 The National Weather Service in Mobile has issued a * Urban and Small Stream Flood Advisory for... Southern Okaloosa County in northwestern Florida... Southeastern Santa Rosa County in northwestern Florida... * Until 430 PM CDT. * At 236 PM CDT, Doppler radar indicated heavy rain due to thunderstorms that are slowly moving south toward the Highway 98 corridor. These slow moving storms will have the capability of producing 1 to 3 inches of rain in a short time frame. This will likely cause urban and small stream flooding in the advisory area. * Some locations that will experience flooding include... Wright, Fort Walton Beach, Destin, Eglin AFB, Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3051 8648 3038 8646 3039 8686 3052 8695 $$
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 1:35 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 3, 1:35 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 135 PM CDT Sat Jul 3 2021 .NEAR TERM /Now Through Sunday/...At noontime, an upper level trough stretched southwest across the Southeast, with a stalled surface front located near the I-10 corridor. Precipitable h20 values ranged from around 1.5" north of Highway 84 to around 2" along the coast. Showers and thunderstorms had been persistent overnight south of the coast overnight, with rainshowers and a few thunderstorms forming in the last hour over land areas. This activity will increase in strength with this afternoon's heating, though persistent stratus this morning has limited instability so far. Have bumped temperatures down a bit over areas where the stratus was last to erode. Am still expecting temperatures to top out in the upper 80s to near 90 inland, mid 80s along the coast this afternoon. A few strong to marginally severe storms are possible, mainly near the coast. MLCapes are projected to rise to around 2000J/kg with DCapes of 500-800 J/kg. Model soundings show elevated drier air over areas inland from the coast, adding the possible of stronger downbursts. The best combination of high instability and and drier air is north of I-10 and south of Highway 84. Ponding of water over our coastal counties are also possible in poor drainage areas, with a soupier airmass lending to higher rainfall rates. Tonight, after the day's convection shifts back offshore, am expecting stratus to form along and north of the stalled boundary, to roughly Highway 84. A drier airmass with clear skies along and north of Highway 84 will allow for better radiational cooling overnight with temperatures falling into the mid to upper 60s. South, low to mid 70s are expected with more persistent cloud cover limiting radiational cooling overnight. With winds over land areas being a general northerly, warming from the coastal bays and near shore waters will be limited. For Sunday, the northerly flow will help to move drier air a bit further south, maintaining the higher rain chances along and south of the coast. More sun on Sunday, especially after the stratus mixes out combined with a bit drier airmass inland will allow temperatures to rise to near or a bit above seasonal norms. Around 90 to the low 90s expected north of I-10 with upper 80s closer to the coast. /16 && .AVIATION... 18Z issuance...Persistent stratus along and north of a stalled surface front near the I-10 corridor was slow to erode this morning, with reported CIGS at mid/upper MVFR levels or higher at 17z. Scattered rainshowers have sprung up, mainly along the I-10 corridor. Isolated showers were noted over inland southeast Mississippi. Am expecting this southward moving activity to increase in strength and coverage through the afternoon. General VFR conditions are expected with local low to mid MVFR conditions in the heavier convection. Northerly winds 5 to 10 knots are expected north of I-10, with south to southwest winds around 10 knots closer to the coast. An inland moving seabreeze will shift the southerly winds further inland through the afternoon into the evening. The convection will shift back offshore tonight, with MVFR level stratus forming along and north of the stalled surface front overnight. Am expecting the northern edge to remain south of Highway 84. Winds will lighten, but remain a general northerly overnight. After the stratus mixes out and the area heats, another round of showers and thunderstorms are expected to form in the late morning hours. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:40 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| Jul 3, 1:28 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.